|Symptoms After Going Off Birth Control Pills
Strangely very little information is available on the after effects of stopping the pill. Many women experience distressing symptoms with little by way of data on the subject to guide them.
The information that is available is based largely on the symptoms and afflictions of a cross section of women, who after several years have discontinued the use of the pill.
The symptoms after going off birth control pills follow no apparent pattern and vary with the individual. The side effects appear to be the same regardless of the pill being the combination type or progestin-only.
One of the symptoms most commonly experienced is that of delayed and fluctuating periods which could last from two to ten days. These disrupted periods continue from as little as one or two cycles to as much as two years.
Most women also experience soreness in the breasts, intense pain in the lower back, and a constant bloated feeling. Some women notice a swelling in the arms and legs. Cramps and nausea is experienced throughout the first cycle after going off the pill. Mood swings and feelings of depression are not unusual.
In a few isolated cases the skin is affected becoming oily and greasy. A few cases of cystic acne have been reported.
There is no cure to these symptoms or side effects which take time to settle down -- in some cases up to two years. To get relief some healthcare workers recommend a few weeks of progesterone but there is no assurance of success. Natural remedies are available over-the-counter which are said to aid the body attain a hormonal balance after stopping the pill. These are Evening Primrose Oil, Omega3 Fish oils and Agnus Castus.
More Articles :